Texas, 2020

Drought in Texas, November 1 to 30, 2020

November 1 to 30, 2020 · NWS SJT · 13 events in 13 counties and zones

The month of November featured an extended period of dry weather, above normal temperatures and well below normal rainfall. S.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The month of November featured an extended period of dry weather, above normal temperatures and well below normal rainfall. According to the U.S. Drought Monitor, the drought became severe over a large part of West Central Texas by the middle of November, especially south of Interstate 20. The drought was exceptional in portions of McCulloch and Mason Counties.

According to the Agrlife Texas Crop and Weather Report, the area from Barnhart to San Saba and north across I20, needed moisture. Wheat and oat fields were progressing slowly. Stock tank levels remained very low. Cotton harvest continued with below average yields reported. Pecan harvest was mixed with some reporting low yields and others reporting fair to good yields. Feeder cattle prices were mostly steady at local auctions with steer prices up $10-15 per hundredweight.

South of Barnhart to San Saba across I10, Trace amounts of rain were reported, but more rain was needed. Spring wheat planting began with oats and rye coming along nicely. Livestock conditions were good with supplemental feeding. Wildlife were in fair condition.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 11:33 PM CST, 27 minutes earlier.

Area forecast discussion, Oct 31, 11:33 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1233 AM CDT Sun Nov 1 2020

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 223 PM CDT Sat Oct 31 2020

Expect a dry forecast through Sunday. A cold front will move through
the area late tonight and Sunday, with cooler temperatures and gusty
north winds Sunday. Lows tonight will be in the 40s and highs Sunday
will be in the 60s to around 70.

&&

.LONG TERM...
(Sunday night through next Saturday)
Issued at 223 PM CDT Sat Oct 31 2020

Cool temperatures will continue across the area through Monday,
with warmer temperatures slated from mid week through the
beginning of next weekend.

A dry airmass, coupled with light winds and little cloud cover,
will allow temperatures to fall into the mid and upper 30s by
daybreak Monday. Cool surface high pressure will influence the
area on Monday, with sunny skies, light winds and afternoon highs
mainly in the upper 60s. Dry and pleasant weather will continue
Tuesday through Saturday, with near normal fall temperatures
through the period. Expect daytime highs in the 70s, with
overnight lows in the 40s and lower 50s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Sun Nov 1 2020

VFR conditions will continue across the terminals through the next
24 hours. A cold front will move through the area overnight
resulting in a wind shift out of the north-northeast and some
breezy conditions on Sunday afternoon behind the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  37  68  41 /   0   0   0   0
San Angelo 	 67  36  71  39 /   0   0   0   0
Junction 	 71  34  72  37 /   0   0   0   0
Brownwood 	 65  34  68  36 /   0   0   0   0
Sweetwater 	 63  40  68  43 /   0   0   0   0
Ozona      	 67  36  68  40 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....24
AVIATION...42
Hazardous weather outlook, Oct 31, 12:42 PM CST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
142 PM CDT Sat Oct 31 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011845-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
142 PM CDT Sat Oct 31 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 drought. Local standard time, as filed.

Drought, Runnels

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Runnels forecast zone
Reported by
Drought Monitor
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed most of Runnels County in a severe drought category by November 17.

Drought, Coleman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Drought Monitor
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed nearly all of Coleman County in a severe drought category by November 17.

Drought, Brown

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed the southern half of Brown County in a severe drought category by November 17.

Drought, Concho

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Concho forecast zone
Reported by
Drought Monitor
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed the the north and eastern part of Concho County in a severe drought category by November 17.

Drought, San Saba

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Drought Monitor
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed a large part of San Saba County in a severe drought category by November 17. The extreme southwest part of the county was in an exceptional drought.

Drought, McCulloch

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Drought Monitor
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed all of McCulloch County in a severe drought category by November 10. And the southern part of the county was placed into an exceptional drought.

Drought, Mason

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed all of Mason County in a severe drought category by November 10. And the northern part of the county was placed into an exceptional drought.

Drought, Kimble

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Drought Monitor
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed most of Kimble County in a severe drought category by November 17.

Drought, Menard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Menard forecast zone
Reported by
Drought Monitor
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed the eastern portion of Menard County in a severe drought category by November 17.

Drought, Crockett

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Crockett forecast zone
Reported by
Drought Monitor
Coordinates
30.723, -101.412 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed most of Crockett County in a severe drought category by November 17.

Drought, Irion

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Irion forecast zone
Reported by
Drought Monitor
Coordinates
31.304, -100.982 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed the western portion of Irion County in a severe drought category by November 17.

Drought, Sterling

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sterling forecast zone
Reported by
Drought Monitor
Coordinates
31.828, -101.050 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed the southwestern portion of Sterling County in a severe drought category by November 17.

Drought, Sutton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sutton forecast zone
Reported by
Drought Monitor
Coordinates
30.498, -100.538 (the zone’s center; the record gives no point)

U.S. Drought Monitor placed the extreme southeastern portion of Sutton County in a severe drought category by November 17.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, November 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929648, 929649, 929650, 929651, 929652, 929653, 929654, 929655, 929656, 929657, 929658, 929659, 929660.